|Atripla's sides effects
Jan 1, 2011
My CD4 count was getting below 500 and I've been experiencing other synthoms like pain in my fingers and arms and fatigue that my Dr says could improve if I start HIV treatment. I started on Atripla 10 days ago, with vivid dreams and some insommia since the first night. On day 9 I started getting skin rash on my chest, and hands. My Doctor saw me right away yesterday and said it was a mild rash and prescribed Benadryl twice a day. Last night was a hell of night with the itching and even panic attack due to this. This morning I noticed the rash expanded to my torso, weist, abs, tights, neck and even my palm. My question is it could get worse? My Dr says it should go away in a couple of weeks.Im getting desperate with the itching, also thinking how to handle once I get back to work after the holidays. thanks.
Response from Dr. Henry
Most likely you are having a particularly severe skin rash from the efavirenz in Atripla. Though it is unusual for rashes to be life threatening or require stopping the efavirenz (switching off Atripla) it does happen and requires good clinical diligence. Since the majority of patients who experience the problems you are having go on to do well and have a favorable view of Atripla, it often is up to the patient whether they can tolerate an initial rough patch (usually lasting 2-4 weeks). A boosted protease inhibitor or raltegravir are often considered as alternatives to efavirenz. Good luck. KH
Unexplained extreme chills / Headaches sweats.
- Is Blood In Urine A Sign Of AIDS?
- Blood In Semen After Anal Sex Bottom Worried I Have HIV
- Dry Cough After French Kissing Worried I Have HIV
- Purple Spots After Oral Sex With No Protection Does It Mean I Have HIV
- Swollen Lymph Glands After Oral Sex On A Woman What Are The Chances Of HIV
- List Of All Known Std's
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.